For most people, a nosebleed is not something that they want to be witness to. For a caregiver of the elderly, a nosebleed or two could be commonplace. But what if the nosebleed that occurs is similar to a running tap that you cannot shut off? What then?
Sometimes severe nosebleeds can be the result of Coumadin – either when the drug therapy is just beginning, if the dosage is not correct, or as a resulting side effect. These types of nosebleeds need to be recorded in a log and reported to the elder’s health care professional if changes occur or even at the onset if the nosebleed is severe enough.
Coumadin or Warfarin (the generic version of Coumadin), is prescribed to individuals to prevent blood clots. Unfortunately there can be some nasty side effects (as we are discovering this week) that caregivers need to take note of.
If your senior does get a nosebleed, do not have them tip their head back! Have the individual pinch their nose at its bridge with a Kleenex or some other disposable rag. If the nosebleeds are frequent enough then they may have also been prescribed a small soft nose clamp to use when their hands get tired.
In any case, it is worthwhile to take note of the frequency and severity of the nosebleeds. Then this information can be given to the senior’s health care professional. The more detailed the notes, the better the understanding of the doctor thus they will be able to determine where to go from there.
Time to Care professionals are trained to do just that. We are here to ensure that your loved one is taken care of to the fullest extent. We realize that With Age Comes Respect and we are out to fulfill that mission in any way possible.